News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Low TSH Point 03, Normal T3 & T4


 lindalo5032 - Sat Feb 23, 2008 11:03 am

I have been on L-thyroxine for a number of years. These are my lab results for the past few years.

April, 2005, TSH 5.62 (ref point 4 to 5.5), L-thyroxine increased to point 15 mg.
November, 2005 TSH point 14
May, 2006, TSH point 14
January, 2007, TSH point 11
Feb. 2007, TSH point zero 3, T3 150, T4 1.6

My Primary Care Physician signed off on the Feb. 2008 labwork noting "Thyroid OK", even though it was point 03. (I can't get the numbers to show up correctly, but it is "point zero three".

I've been having symptoms of tightness in chest, no weight loss, some anxiety, some chest palpitations. Stress EKG showed some PVC's on exertion. I've been on the same dosage of L-thyroxine since April 2005. Do I need further evaluation or should I just stay on the same dose of levothyroxine?
 Dr. Chan Lowe - Mon Feb 25, 2008 10:17 pm

User avatar Hello Lindalo5032,

In most cases of thyroid problems the most sensitive measure of an appropriate thyroid level is the TSH level. In cases where the T4 is normal but the TSH is low, this condition is often referred to as subclinical hyperthyroidism. Basically, your body is saying that you have too much thyroid hormone and is shutting down production of TSH (which signals the thyroid to produce more T4 and T3).

I would recommend you see an endocrinologist to help titrate your levels. Being hyperthyroid can have some side effects. The goal is to reach a TSH that is normal.

Best wishes.
 lindalo5032 - Mon Feb 25, 2008 10:53 pm

Thank you for your response. Another question--can hyperthyroidism cause angina? My cardiologist wants to do an angiogram because of my PVC's with angina when exercising. I believe this might be related to being overmedicated with L-thyroxine and would like to address my thyroid issues before undergoing an angiogram. I have no family history of heart disease, no risk factors, my lipid profile is OK, although triglycerides are a little high (162). I have a tight feeling in my chest even when resting, but also when exercising on the treadmill and my heart rate gets up to 140. So--do you think being over medicated with L-thyroxine could explain the angina? I would really rather not undergo the angiogram, especially given my lack of family history & risk factors.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here